Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Thank you for reaching out...your question is a very good one and I believe I can help you.
With any psychotropic medication, it is NEVER a good idea to stop 'cold turkey'. This is especially true with Effexor. This medication has been known to be particularly difficult to discontinue due to the withdrawal symptoms, the most common being uncontrollable crying, shaking, and anxiety. If you attempt to just stop taking it, I'm afraid your road will be a difficult one. Although it sounds like it should be fairly simple, it is far from it. Effexor is something that you must titrate off of and you must do so very slowly (MUCH LONGER than one week). Furthermore, introducing another anti-depressant into your system must be done just as carefully. I encourage you to only do so under the care of a psychiatrist. If you aren't already in contact with a qualified psychiatrist, you can visit http://psychiatrists.psychologytoday.com/rms/ and enter your zip code. You will be provided with a list of psychiatrists in your area along with their profile and area(s) of expertise. I suggest that you look for someone who specializes in the treatment of depression.
I don't want to do it cold turkey, but because of lack of prescription insurance...I simply cannot afford the medication anymore. I will, however, be able to afford the prozac as it is much less in cost, even without insurance. I understand about the withdrawal symptoms, but after taking the effexor for a year in 2009, I stopped taking it cold turkey because I got pregnant and had no withrawal symptoms whatsoever.
You are very fortunate to not have had any withdrawal. I hope that you will have the same experience this time. Having your best interests in mind, I must stand by my recommendation that you seek personalized, face-to-face guidance from a psychiatrist in your area. If you are satisfied with the information I have provided, please click the accept tab on your screen. Or, if you prefer, I can release your question. Another expert here on the site may offer you another option.
please relaese my question